Jump to content
Important Survey - Please Participate ×

How should i taper after only taking about 1 mg for month and a half


[im...]

Recommended Posts

ive taken xanax for a month and a half and took about 1 mg a day two .5 mg pills a day and ive been tapering for the past three weeks and was dwon to .12 mg for about a week and felt fine and then i decided to not take one at all yesterday and had a noctorunal panic attack was that tapering to fast should i of did half of a half of a half of a pil after doing the half of a half for a another week i know that sounds confusing heres a list to make it easiar what i did...my problem just seems to be at nighttime as im going to sleep. a nocturnal panic attack

 

*(Only took xanax for month and a half)*

[.5mg]1-2 weeks felt fine

[.25mg] 1 week felt fine

[.12mg] 5-6 days felt fine

[0mg] fine untill night time

 

it seems my anxiety comes at night when i lay in bed and go to sleep like its not even that i think about anything its just like ther for no reason.. and i had a noctorunal panic attack as im falling asleep like im halfway assleep and i suddenly jolt and wake up sometimes i wake up freaking out gasping for air for like 1 second and it really freaks me out and its like i can feel my adrenaline start before this.This happened one night about a month and a half ago and ever since ive had anxiety like its like i have PTSD from my first panic attack like it was really scary. Do all i have to do is somehow get over that and itll go away or is it like permanent

Link to comment
Share on other sites

It's totally not permanent.  It will end and be over with.  That will probably take longer than you would expect though, at least as long as you were on the drug and probably longer.

 

Unfortunately although benzos help with panic attacks in the short term, with ongoing use they make them worse, and when people stop taking them their anxiety is about double what it was before they ever took them, for a while until they recover.

 

At this point you can either: take 0.12 for another week or so and then quit, or

try to cut a smaller piece of pill and take that for another week and then stop, or

just ride it out. 

 

It will feel like hell for a while but if you can remember that it's just chemically induced anxiety and not do anything rash in reaction to it (and definitely not take any other medication to try to control it!) and ride it out, you should be feeling better in a couple of months.

 

If you'd been on it longer I would say go to liquid titration, but after just six weeks, if you can hang in there and ride out the nasty withdrawal period, I think you'll end up being completely free sooner that way.

 

And best to never take a benzo again.  Once someone has taken one and gone through withdrawal once, it seems like it's harder to get off, and more likely to cause unpredictable reactions, when they take another benzo later on.

 

In about three months, after you're through with the withdrawal period, you may want to look into other ways to manage panic attacks and anxiety without using drugs that screw around with brain chemistry--I personally HUGEly regret going that route, which ended up costing me 20 years of my life.

Link to comment
Share on other sites

×
×
  • Create New...